Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

May 13, 2019Lake County, Florida

NWS Melbourne, FL issued this special weather statement at May 13, 2019, 10:21 AM EDT for Lake County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2019, 10:21 AM EDT (14:21 UTC)
Expired
May 13, 2019, 11:00 AM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Lake County, FL

The radar

The Melbourne radar (KMLB), 135 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
968 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

931 
WWUS82 KMLB 131421
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Mon May 13 2019
 
FLZ044-144-131500-
Northern Lake County FL-Southern Lake County FL-
1021 AM EDT Mon May 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1100 AM EDT...

At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland Park, or near Leesburg, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8166 2901 8166 2902 8155
      2879 8154 2879 8165 2878 8166 2877 8166
      2876 8195
TIME...MOT...LOC 1420Z 262DEG 25KT 2885 8192 

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at May 13, 10:10 AM EDT, 11 minutes earlier.

Area forecast discussion, May 13, 10:10 AM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1010 AM EDT Mon May 13 2019

...SLIGHT RISK FOR SEVERE STORMS WITH DAMAGING WINDS AND HAIL THIS
AFTERNOON...

.UPDATE...
SPC has upgraded nrn/central portions of east central FL to a SLIGHT
risk for severe storms this afternoon. Convection will increase into
mid day across nrn sections ahead of a shortwave trough across the
NE gulf with initial showers and storms poised to move across areas
north of the I-4 corridor before noon. Environmental parameters
point to the risk for strong damaging winds, frequent lightning and
hail with the strongest storms. Storm motion will be toward the ENE
near 30 mph early to 35-40 mph by mid to late afternoon as mid level
winds increase. Expect nrn areas will see a few rounds of showers
and storms with activity reaching St Lucie/Martin county by mid to
late afternoon. Updated pops and convective weather grids based on
recent trends. Latest SPC mesoscale discussion indicates 80% prob
for watch issuance which we will be coordinating with SPC this
morning.

&&

.AVIATION...
IFR stratus areas will lift to BKN MVFR with sct/nmrs showers/storms
poised to affect KLEE-KDAB from 1430z-16z. Will refine terminals
based on early start for nrn terminals with another round of
showers/storms moving in from the west for terminals north of KISM-
KTIX into the early to mid afternoon hours.

&&

.MARINE...
Today...SW winds up to 15 knots with seas 2 ft near shore to 3 ft
offshore. Numerous showers and storms will move from the mainland
and across the waters from mid day and into the afternoon. Quick
storm motion and strong mid level winds will lead to the risk of
strong to severe storms. Gusts to 40-50 knots will be possible in
the strongest convection today.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  69  87  65 /  70  20  20  10
MCO  89  72  89  68 /  70  20  40  20
MLB  89  74  87  68 /  70  30  50  30
VRB  90  70  86  68 /  70  30  60  30
LEE  87  71  89  66 /  70  20  20  10
SFB  88  69  89  66 /  70  20  30  10
ORL  89  72  89  69 /  70  20  40  10
FPR  90  71  86  67 /  60  30  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Volkmer/Rodriguez/Glitto
Hazardous weather outlook, May 13, 10:02 AM EDT, 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1002 AM EDT Mon May 13 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-140100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1002 AM EDT Mon May 13 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Showers and thunderstorms will develop and quickly move from west
to east across central Florida. Some of these storms will be
strong, and a few could become severe.

The main impacts from any severe storms that develop will be
damaging wind gusts of 60 MPH and hail up to quarter size.
Torrential downpours of 1 to 2 inches, along with frequent cloud
to ground lightning are likely to occur with any thunderstorm that
develops.

Storms are most likely to reach Lake and Volusia Counties between
11 AM and noon, affect the I-4 corridor between noon to 3 PM, and
then move over and offshore the Space and Treasure Coast Counties
of Brevard, Indian River, Saint Lucie and Martin between 3 PM and
7 PM.

Be on the lookout for storms approaching rapidly from the west
today. Move indoors for safety away from windows if skies begin
to look threatening, or if you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
There is a high likelihood for at least a few of today's storms to
produce wind gusts of 35 knots or greater and frequent lightning
strikes on area lakes, as well as the Intracoastal Waterway and
adjacent Atlantic waters.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Scattered to numerous showers and lightning storms are expected
again on Tuesday, with slightly higher chances from Lake
Kissimmee and Melbourne south to Lake Okeechobee and Tequesta.
Coverage and intensity of storms will decrease from mid week
through next weekend, with the best storm chances across the Lake
Okeechobee and Treasure Coast regions.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Rodriguez

In the hours before

Special weather statement, May 13, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Mon May 13 2019

FLZ044-144-131500-
Northern Lake County FL-Southern Lake County FL-
1021 AM EDT Mon May 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1100 AM EDT...

At 1020 AM EDT, Doppler radar was tracking a strong thunderstorm over
Fruitland Park, or near Leesburg, moving east at 30 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Leesburg, Eustis, Tavares, Lady Lake and Mount Dora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2896 8195 2896 8166 2901 8166 2902 8155
      2879 8154 2879 8165 2878 8166 2877 8166
      2876 8195
TIME...MOT...LOC 1420Z 262DEG 25KT 2885 8192

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 10:33 AM EDTSpecial Weather StatementMLBLake42 min
May 13, 10:49 AM EDTSpecial Weather StatementMLBVolusia41 min
May 13, 11:07 AM EDTSpecial Marine WarningMLB113 min
May 13, 11:42 AM EDTSpecial Weather StatementMLBOrange48 min
May 13, 12:07 PM EDTSpecial Weather StatementMLBVolusia23 min
May 13, 12:31 PM EDTAreal Flood AdvisoryMLBLake, Orange119 min
May 13, 1:03 PM EDTSpecial Marine WarningMLB117 min
May 13, 1:16 PM EDTSpecial Weather StatementMLBOsceola44 min
May 13, 1:45 PM EDTSpecial Weather StatementMLBBrevard45 min
May 13, 1:46 PM EDTSpecial Weather StatementMLBMartin44 min
May 13, 2:10 PM EDTSpecial Marine WarningMLB2 hr
May 13, 2:39 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River13 min
May 13, 2:45 PM EDTSevere Thunderstorm WarningMLBIndian River15 min
May 13, 3:26 PM EDTSpecial Weather StatementMLBSaint Lucie34 min
May 13, 3:58 PM EDTSpecial Weather StatementMLBSaint Lucie32 min
May 13, 4:04 PM EDTSevere Thunderstorm WarningMLBMartin, Saint Lucie26 min
May 13, 4:13 PM EDTSpecial Marine WarningMLB92 min
May 13, 4:26 PM EDTSpecial Weather StatementMLBMartin19 min
May 13, 4:27 PM EDTSevere Thunderstorm WarningMLBMartin18 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.